Limits...
Bowel perforation after erlotinib treatment in a patient with non-small cell lung cancer.

Cheon YH, Kim MJ, Kang MG, Kim HJ, Lee SS, Kim CY, Jeon DH, Kim YE, Lee GW - Yonsei Med. J. (2011)

Bottom Line: There has been no previous report of bowel perforation with or without gastrointestinal metastases related to erlotinib in patients with non-small cell lung cancer.The exact mechanism of bowel perforation in patients who received erlotinib remains unclear.In this report, we report the first case of enterocutaneous fistula in a female patient with metastatic non-small cell lung cancer 9 months, following medication with erlotinib as second-line chemotherapy.

View Article: PubMed Central - PubMed

Affiliation: Division of Oncology-Hematology, Department of Internal Medicine, School of Medicine, Gyeongsang National University, 79 Gangnam-ro, Jinju 660-702, Korea. brightree@lycos.co.kr

ABSTRACT
Erlotinib is accepted as a standard second-line chemotherapeutic agent in patients with non-small cell lung cancer who are refractory or resistant to first-line platinum- based chemotherapy. There has been no previous report of bowel perforation with or without gastrointestinal metastases related to erlotinib in patients with non-small cell lung cancer. The exact mechanism of bowel perforation in patients who received erlotinib remains unclear. In this report, we report the first case of enterocutaneous fistula in a female patient with metastatic non-small cell lung cancer 9 months, following medication with erlotinib as second-line chemotherapy.

Show MeSH

Related in: MedlinePlus

(A and B) White arrow indicates an enterocutaneous fistula in the sigmoid colon herniation through the abdominal wall defect.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3104451&req=5

Figure 1: (A and B) White arrow indicates an enterocutaneous fistula in the sigmoid colon herniation through the abdominal wall defect.

Mentions: On physical examination, a coarse breathing sound with a crackle, especially in the left lung field, was detected, and an enterocutaneous fistula with leakage of fecal material was found in the previous sigmoid colon herniation through the abdominal wall defect (Fig. 1A and B). Nevertheless, no sign of strangulation, including tenderness or rebound tenderness, was observed. Fistulography also demonstrated passage of contrast media into the sigmoid colon without another fistula (Fig. 2). Further administration of erlotinib was withheld after documentation of the enterocutaneous fistula.


Bowel perforation after erlotinib treatment in a patient with non-small cell lung cancer.

Cheon YH, Kim MJ, Kang MG, Kim HJ, Lee SS, Kim CY, Jeon DH, Kim YE, Lee GW - Yonsei Med. J. (2011)

(A and B) White arrow indicates an enterocutaneous fistula in the sigmoid colon herniation through the abdominal wall defect.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3104451&req=5

Figure 1: (A and B) White arrow indicates an enterocutaneous fistula in the sigmoid colon herniation through the abdominal wall defect.
Mentions: On physical examination, a coarse breathing sound with a crackle, especially in the left lung field, was detected, and an enterocutaneous fistula with leakage of fecal material was found in the previous sigmoid colon herniation through the abdominal wall defect (Fig. 1A and B). Nevertheless, no sign of strangulation, including tenderness or rebound tenderness, was observed. Fistulography also demonstrated passage of contrast media into the sigmoid colon without another fistula (Fig. 2). Further administration of erlotinib was withheld after documentation of the enterocutaneous fistula.

Bottom Line: There has been no previous report of bowel perforation with or without gastrointestinal metastases related to erlotinib in patients with non-small cell lung cancer.The exact mechanism of bowel perforation in patients who received erlotinib remains unclear.In this report, we report the first case of enterocutaneous fistula in a female patient with metastatic non-small cell lung cancer 9 months, following medication with erlotinib as second-line chemotherapy.

View Article: PubMed Central - PubMed

Affiliation: Division of Oncology-Hematology, Department of Internal Medicine, School of Medicine, Gyeongsang National University, 79 Gangnam-ro, Jinju 660-702, Korea. brightree@lycos.co.kr

ABSTRACT
Erlotinib is accepted as a standard second-line chemotherapeutic agent in patients with non-small cell lung cancer who are refractory or resistant to first-line platinum- based chemotherapy. There has been no previous report of bowel perforation with or without gastrointestinal metastases related to erlotinib in patients with non-small cell lung cancer. The exact mechanism of bowel perforation in patients who received erlotinib remains unclear. In this report, we report the first case of enterocutaneous fistula in a female patient with metastatic non-small cell lung cancer 9 months, following medication with erlotinib as second-line chemotherapy.

Show MeSH
Related in: MedlinePlus